Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Azithromycin & Liver
Mar 15, 2005

About a month ago I took twelve 250mg tablets over 2 weeks for a Chlyamidia infection. Immediately after taking the meds I had a couple of petechiae appear on my skin. Now I'm starting to feel a little discomfort in my abdomen and it's usually coming from the upper right abdomen. My eyes aren't deeply yellow but they are a little and they feel dry all the time. I know that azithromycin can potentially cause liver damage so am I showing signs of this? It seems late for these symptoms to be showing up but I'm not sure. I was immunized for Hepatitis A and B over a year ago so I doubt I've contracted either of them.

What do I do if I'm having a bad reaction to this drug besides stop taking it?

How common are these symptoms with people who have taken azithromycin? My symptoms seem slight but all I usually read about are those who have severe symptoms? I'm worried that mine are going to get worse like theirs.

How is a swollen liver treated? I often read that rest is in order but does that mean no exercise?

Thanks

Hank

Response from Dr. Young

Thanks for your post.

Given that you completed your course of azithromycin a month ago, I'd find it very highly unusual for you to develop toxicity-related side effect now.

Because of this, and in a way, irrespective of what might have caused the problems, if your feeling ill and have right upper abdominal pain with yellowing eyes, I'd bring this to the attention of your healthcare provider in the near future.

Good luck, BY



Previous
seroquel and hep c
Next
WBC

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement